Community Forum

Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.

Remicade and Hair Loss


Tue, June 11, 2019 10:49 PM

Diagnosed in 1999 at 21 years old and had been on countless oral medications including asacol, 6mp, Pentassa, prednisone, just to name a few. Started Remicade infusions about 13 years ago which saved my life! Started on a 2 week regimen but once in remission went onto once every 8 weeks and have been on that regimen for years. Experienced inconvenient side effects at first, sinus infections immediately after treatment, shortness of breath, mild chest pain during infusion and fatigue. Now, my side effects are mainly just fatigue but I am losing my hair! I have had very thick, brillow like hair until about 6 years ago when my hair slowly started thinning out. It has gradually gotten worse. Many might say it's due to aging but I can't help wonder if it is a long term effect of remicade as it is a very unusual pattern. I am still very thick on one side of my head and thinning with bald spots on the right side...any others experience hair loss??

FPO craigmach
Joined Jun 11, 2019

Related Topics

Biologic vs. Imuran
Author Image jrichins
Joined Feb 10, 2018

My 18 y/o with Crohns is currently on Imuran (for ....

read more

What's next?
Author Image LC11
Joined Jan 29, 2019

Hi everyone,  I was diagnosed with UC in e....

read more

Remicade for mild symptom...
Author Image EmilyGreene
Joined Mar 6, 2019

DISCLAIMER: I am not one of those wholistic anti....

read more